Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 115, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 8, 1998, 9:17 AM CDT for Maries County, Miller County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1998, 9:17 AM CDT (14:17 UTC)
- Expired
- Jun 8, 1998, 1:20 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Maries County, MO, Miller County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 600 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 081418 FFWSGF MOC015-029-125-131-141-081820- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 917 AM CDT MON JUN 8 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI CAMDEN COUNTY IN CENTRAL MISSOURI MARIES COUNTY IN CENTRAL MISSOURI MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 120 PM CDT * AT 910 AM DOPPLER RADAR INDICATED STORMS PRODUCING HEAVY RAINFALL WHICH WILL LEAD TO THE FLOODING OF STREAMS AND LOW WATER CROSSINGS ALONG A BAND FROM NEAR WARSAW TO ALONG THE MORGAN CAMDEN COUNTY BORDER INTO THE OSAGE BEACH AREA. MORE STORMS WILL MOVE THROUGH THE AREA DURING THE LATE MORNING LEADING TO ADDITIONAL FLOOD THREATS. * EARLIER MORNING SHOWERS AND THUNDERSTORMS HAVE ALREADY PRODUCED NEARLY 2 INCHES OF RAIN THIS MORNING. SOME SPECIFIC LOW WATER CROSSINGS THAT WILL LIKELY BE AFFECTED INCLUDE HIGHWAY B 3.5 MILES SOUTH OF HIGHWAY 52...LOW WATER CROSSINGS IN AND AROUND GRAVOIS MILLS...AS WELL AS SMALL CREEKS ALONG THE OSAGE RIVER. AN OBSERVER IN THE VERSAILLES AREA JUST REPORTED 1.09 INCHES OF RAIN BETWEEN 830 AND 915 AM. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL OCCUR WITH THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. HARBAGE/RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:15 AM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 2:15 AM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT MON JUN 8 1998 TEMPERATURES AND PRECIPITATION CHANCES ARE OF CONCERN TODAY WEAKENING AREA OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE FORECAST AREA AT ISSUANCE TIME. 00Z RUC DATA AND REGIONAL RADAR LOOP POINT TO 850 MB WARM FRONT AS THE CAUSE OF THIS ACTIVITY. SURFACE ANALYSIS INDICATES LOW OVER EASTERN COLORADO WITH WARM FRONT ALONG THE KANSAS/NEBRASKA BORDER. THUNDERSTORM ERUPTION OVER THE CENTRAL PLAINS SUNDAY EVENING TRYING TO SETTLE DOWN...WITH WESTERN KANSAS THE MAIN AREA OF DEVELOPMENT NOW. MODELS AGREE IN PRINCIPLE BUT GIVEN THEIR LESS THAN STELLAR PERFORMANCE AS OF LATE...NOT SURE HOW MUCH WEIGHT TO GIVE THEM. TREND IS TO MOVE A WAVE FROM COLORADO TO MINNESOTA TODAY AND THEN BUILD HEIGHTS ACROSS THE SHOW ME STATE ON TUESDAY. FIRST CONCERN IS POTENTIAL FOR CONVECTIVE REDEVELOPMENT THIS AFTERNOON. WITH WAVE AT ITS CLOSEST POINT AND SOME SUNSHINE EXPECTED ...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD FIRE THIS AFTERNOON. LOGIC POINTS TOWARD NORTHWESTERN SECTIONS OF THE FORECAST AREA AS THE PRIME LOCATION. GOOD CHANCE POPS ACROSS THE BOARD ARE REASONABLE. ACTIVITY SHOULD DIMINISH LATE THIS EVENING WITH MCS POSSIBLE OVER NEBRASKA/IOWA. ETA PICKS UP ON THIS SYSTEM AND WILL BE THE MODEL THAT I USE TODAY. WHILE THIS MCS COULD BRUSH THE NORTHEASTERN PORTIONS OF THE FORECAST AREA MOST PLACES SHOULD ESCAPE ITS WRATH. WOULD NOT BE OPPOSED TO A LOW CHANCE POP ON TUESDAY AS WEAK WAVES WILL CONTINUE TO BE PRESENT IN THE SOUTHWEST FLOW AT 500 MB. CONVERGENCE ALONG STALLED FRONT IN EASTERN KANSAS MAY ALSO BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS DURING THE AFTERNOON HOURS. A FEW BREAKS SHOULD DEVELOP IN THE CLOUDS LATER THIS MORNING... ALLOWING TEMPERATURES TO REACH GUIDANCE VALUES. STRONG WARM AIR ADVECTION NOTED AT 850 MB AND SOUTHWEST SURFACE WINDS POINT TOWARD A STRONG WARMUP TUESDAY...ESPECIALLY IN JOPLIN AND SOUTHEAST KANSAS. RECOMMENDATIONS(PRELIMINARY GUIDANCE FOR COORDINATION ONLY) SGF: MOSTLY CLOUDY AND WINDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. HIGH NEAR 70. SOUTH WIND 15 TO 25 MPH AND GUSTY. JLN: MOSTLY CLOUDY AND WINDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. HIGH IN THE LOWER 70S. SOUTH WIND 15 TO 30 MPH AND GUSTY. UNO: MOSTLY CLOUDY AND BREEZY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. HIGH NEAR 70. SOUTH WIND 10 TO 20 MPH. AIZ/VIH: MOSTLY CLOUDY AND BREEZY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. HIGH IN THE UPPER 60S. SOUTH WIND 10 TO 20 tMPH. SGF EB 070/065 085/066 085 08532 JLN EB 072/067 089/067 087 08532 SUTTON
In the hours before
Special weather statement, Jun 8, 5:00 AM CDT, 4 hours 17 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081800- HAZARDOUS WEATHER OUTLOOK...SPECIAL ISSUANCE NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 AM CDT MON JUN 8 1998 THIS OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS: BOURBON CHEROKEE CRAWFORD IN SOUTHWEST...CENTRAL...AND SOUTH CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH TONIGHT... A LOW PRESSURE AREA AT THE SURFACE OVER EASTERN COLORADO AND A SERIES OF DISTURBANCES IN THE MIDDLE ATMOSPHERE WILL COMBINE TO BRING A CHANCE OF SEVERE WEATHER AND HEAVY RAIN TO THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. THE FIRST DISTURBANCE WILL MOVE INTO THE NORTHERN PLAINS THIS MORNING. SHOWERS AND THUNDERSTORMS THAT DEVELOPED AHEAD OF THIS SYSTEM LATE SUNDAY EVENING AND PERSISTED THROUGH THE PRE DAWN HOURS ARE EXPECTED TO DIMINISH BY MID MORNING. THE SECOND DISTURBANCE WILL MOVE INTO THE CENTRAL ROCKIES THIS AFTERNOON AND BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. A MIX OF SUN AND CLOUDS IS EXPECTED LATER THIS MORNING...WHICH WILL MAKE THE ATMOSPHERE MORE UNSTABLE AND PRIME FOR THUNDERSTORM DEVELOPMENT. A COMPLEX OF THUNDERSTORMS IS EXPECTED OVERNIGHT OVER NORTHERN MISSOURI. THIS SYSTEM MAY AFFECT PARTS OF THE LAKE OF THE OZARKS REGION OF CENTRAL MISSOURI. ALTHOUGH SEVERE THUNDERSTORMS WILL BE POSSIBLE AT ANY LOCATION IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON...THE MOST FAVORED AREA IS NORTH OF A PITTSBURG...CAMDENTON AND VIENNA LINE. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED FROM THE SEVERE THUNDERSTORMS. HEAVY RAINFALL CAN ALSO BE EXPECTED...ESPECIALLY LATE THIS AFTERNOON THROUGH TONIGHT OVER CENTRAL MISSOURI. ISOLATED ONE TO THREE INCH RAIN AMOUNTS WILL BE POSSIBLE BY TUESDAY MORNING. IF YOU HAVE OUTDOOR PLANS TODAY OR TONIGHT...BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER SHOULD STORMS APPROACH. CONTINUE TO MONITOR THIS STATION FOR LATER STATEMENTS AND FORECASTS. THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 1 PM. SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI THIS AFTERNOON AND EVENING. SUTTON
Special weather statement, Jun 8, 5:00 AM CDT, 4 hours 17 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081800- HAZARDOUS WEATHER OUTLOOK...SPECIAL ISSUANCE NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 AM CDT MON JUN 8 1998 THIS OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS: BOURBON CHEROKEE CRAWFORD IN SOUTHWEST...CENTRAL...AND SOUTH CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH TONIGHT... A LOW PRESSURE AREA AT THE SURFACE OVER EASTERN COLORADO AND A SERIES OF DISTURBANCES IN THE MIDDLE ATMOSPHERE WILL COMBINE TO BRING A CHANCE OF SEVERE WEATHER AND HEAVY RAIN TO THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. THE FIRST DISTURBANCE WILL MOVE INTO THE NORTHERN PLAINS THIS MORNING. SHOWERS AND THUNDERSTORMS THAT DEVELOPED AHEAD OF THIS SYSTEM LATE SUNDAY EVENING AND PERSISTED THROUGH THE PRE DAWN HOURS ARE EXPECTED TO DIMINISH BY MID MORNING. THE SECOND DISTURBANCE WILL MOVE INTO THE CENTRAL ROCKIES THIS AFTERNOON AND BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. A MIX OF SUN AND CLOUDS IS EXPECTED LATER THIS MORNING...WHICH WILL MAKE THE ATMOSPHERE MORE UNSTABLE AND PRIME FOR THUNDERSTORM DEVELOPMENT. A COMPLEX OF THUNDERSTORMS IS EXPECTED OVERNIGHT OVER NORTHERN MISSOURI. THIS SYSTEM MAY AFFECT PARTS OF THE LAKE OF THE OZARKS REGION OF CENTRAL MISSOURI. ALTHOUGH SEVERE THUNDERSTORMS WILL BE POSSIBLE AT ANY LOCATION IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON...THE MOST FAVORED AREA IS NORTH OF A PITTSBURG...CAMDENTON AND VIENNA LINE. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED FROM THE SEVERE THUNDERSTORMS. HEAVY RAINFALL CAN ALSO BE EXPECTED...ESPECIALLY LATE THIS AFTERNOON THROUGH TONIGHT OVER CENTRAL MISSOURI. ISOLATED ONE TO THREE INCH RAIN AMOUNTS WILL BE POSSIBLE BY TUESDAY MORNING. IF YOU HAVE OUTDOOR PLANS TODAY OR TONIGHT...BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER SHOULD STORMS APPROACH. CONTINUE TO MONITOR THIS STATION FOR LATER STATEMENTS AND FORECASTS. THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 1 PM. SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI THIS AFTERNOON AND EVENING. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:37 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 63 min |
| Jun 8, 9:17 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 4 hr |
| Jun 8, 9:21 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 49 min |
| Jun 8, 10:09 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 51 min |
| Jun 8, 12:54 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Jun 8, 12:54 PM CDT | Flash Flood Warning | SGF | Maries, Miller | 6 hr |
| Jun 8, 12:54 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory | 6 hr |
| Jun 8, 12:54 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 8, 1:14 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
| Jun 8, 6:08 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Ozark | 6 hr |
| Jun 8, 6:56 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Jun 8, 6:56 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory | 6 hr |
| Jun 8, 6:56 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jun 8, 6:56 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.